How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan Your Own Question
Dr. Dan
Dr. Dan, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 8765
Experience:  12 years of experience with domestic and exotic dogs, PLEASE rate my service when satisfied.
17018043
Type Your Dog Veterinary Question Here...
Dr. Dan is online now
A new question is answered every 9 seconds

My dog has been diagnosed and gone through chemo. It came

Customer Question

My dog has been diagnosed and gone through chemo for lymphoma. It came back and he is in the later stages. He has stopped eating or drinking and his eyes are swollen shut with a yellow discharge. Could this be because of the lymphoma or another problem
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. Dan replied 5 months ago.

Hello!

Thank you for your question, I'm Dr. Dan and I'll try to help you.

I'm so sorry that Nelson's lymphoma has broken through. I think it could be either problem. A simple virus could cause his eyes to swell and give him enough of a fever to keep him from eating. Some dogs don't have an appetite when they can't see or it hurts to open their eyes. Before we jump to the worse case scenario, I think the vet should check for a simple viral problem where some eye drops are needed and he'll be back to feeling better. On the other hand if the eyes are treated and/or he doesn't have a fever then we worry much more about the lymphoma being the problem. Because lymphoma is due to a white blood cell in the blood stream it can go anywhere and affect anything. We need to keep it in mind that lymphoma is a possible cause but before that we should treat for a virus and get him an exam and probably some eye drops. I hope this helps, if not please feel free to ask more questions, if it did help, please leave a rating. Dr. Dan